Insulin if used appropriately always works, and once stopped or changed doesn’t have an effect beyond how long it lasts in the blood. It sounds like your husband’s weight loss was because his glucose levels were too high as a result of not enough insulin, and hence his body in an effort to get energy started to break down the muscle and fat. With better use of the insulin and lower glucose levels he should put on weight again. What can happen sometimes when a patient starts on insulin, is that they can develop nerve pains in the feet which causes the pain and dead feeling. Hopefully this will improve with lower glucose levels, and if not, then speak to your doctor about medication that can help with the pain.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.